A model for an SI disease in an age - Structured population

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

We formulate and analyze a model for an infectious disease which does not cause death but for which infectives remain infective for life. We derive the basic reproductive number R0 and show that there is a unique globally asymptotically stable equilibrium, namely the disease - free equilibrium if R0 < 1 and the endemic equilibrium if R 0 > 1. However, the relation between the basic reproductive number, the mean age at infection, and the mean life span depends on the distribution of life spans and may be quite different from that for exponentially distributed life spans or very short infective periods.

Original languageEnglish (US)
Pages (from-to)257-264
Number of pages8
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume2
Issue number2
DOIs
StatePublished - May 2002

    Fingerprint

Keywords

  • Age - structured populations
  • Epidemic models

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this